Alert archive / Mississippi / Flash Flood Warnings in 2022

Flash Flood Warning 64, NWS Jackson, MS

September 4, 2022Noxubee County, Mississippi

NWS Jackson, MS issued this flash flood warning at Sep 4, 2022, 8:38 PM CDT for Noxubee County, Mississippi. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 4, 2022, 8:38 PM CDT (01:38 UTC)
Expired
Sep 4, 2022, 11:30 PM CDT
In force
3 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

County Noxubee County, MS

The radar

The Columbus AFB radar (KGWX), 87 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 4, 9:21 PM CDTFLASH FLOOD2 Se Brooksville, MSA DEPUTYS VEHICLE WAS STUCK IN DEEP WATER ALONG HOPEWELL ROAD AND HAD TO BE TOWED FROM THE WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 43 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 1.6 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2022-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 750 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2022-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
750 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
582 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

671 
WGUS54 KJAN 050138
FFWJAN
MSC103-050430-
/O.NEW.KJAN.FF.W.0064.220905T0138Z-220905T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
838 PM CDT Sun Sep 4 2022

The National Weather Service in Jackson has issued a

* Flash Flood Warning for...
  Northern Noxubee County in east central Mississippi...

* Until 1130 PM CDT.

* At 838 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain near Brooksville. Between 2 and 3 inches of rain have 
  fallen. The expected rainfall rate is 2 to 3 inches per hour. 
  Additional rainfall amounts of 1 to 3 inches are possible in the 
  warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Macon, Brooksville, Deerbrook, Prairie Point and Bigbee Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3305 8833 3305 8854 3307 8862 3311 8870
      3316 8874 3319 8874 3329 8873 3329 8830

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...2-3 INCHES IN 1 HOUR

$$

NF

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Sep 4, 7:32 PM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Sep 4, 7:32 PM CDT, 1 hour 6 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
732 PM CDT Sun Sep 4 2022

.UPDATE...

Updated for 00Z aviation discussion.

&&

.AVIATION...

00Z TAF discussion:

A few SHRA and TSRA are still affecting parts of the forecast area
to begin the TAF period, but coverage should continue to decrease
with only a slight chance for showers or storms before 18Z Monday.
Low stratus and patchy fog are expected to produce widespread MVFR
to IFR conditions by 09Z to 12Z Monday, with conditions gradually
improving to prevailing VFR between 14Z to 18Z. /NF/

&&

.DISCUSSION...

Tonight and Monday: Upper troughing will remain in control
through the short term period as a broad weakness overhead will be
slow to move, remaining to the west of the subtropical ridge
centered over the western Atlantic. Our area will be on the
eastern side of the upper trough where the height gradient will
reach a relative maximum as the subtropical ridge becomes a bit
stronger. This will allow a continued influx of moisture through
the column as enhanced deep layer southwesterlies remain in place
through Monday and beyond. At the surface, a weak frontal boundary
reinforced by showers and storms will remain stalled northwest of
our area which will serve to help focus confluence and moisture
flux to its east and south further aiding in numerous showers and
storms.

With this moisture, we will see rain chances both tonight and Monday
with some embedded thunderstorms. Storms may strengthen sufficiently
during the afternoon and early evening hours Monday to allow for
frequent lightning, gusty winds, and locally heavy rainfall. The
risk for damaging wind will remain low due to a lack of available
instability with cloud cover impeding effective diurnal warming.
With showers and storms moving slowly, we could see some chance for
isolated urban, poor drainage flooding with potential for ponding on
roadways.

After dropping into seasonable lows tonight in the lower 70s F,
cloud cover and rain chances will result in afternoon temperatures
below average for Monday with temperature similar to what we are
seeing this afternoon in the middle 80s F. /86/

Monday night through Wednesday night: An elongated trough
extending from the ArkLaTex to the Ohio Valley/Great Lakes region
will continue to transport considerable deep layer moisture into
the forecast area. While the larger scale pattern should not
feature significant ascent for getting much rainfall, there could
be subtle disturbances and occasionally favorable jet dynamics
that might help to enhance the chances for convective rainfall,
possibly resulting in localized heavy rainfall.

Thursday through Saturday: Global models agree that the based of
the upper level trough will cut off and and form a closes low
near the lower MS Valley region that may persist for a few days.
If this should be the case, then there could be greater moisture
transport into portions of the forecast area resulting in greater
coverage of convective rainfall, and perhaps greater potential for
localized heavy rainfall. This will be pattern to monitor for and
will hold off on any mention of heavy rainfall/flooding in the
HWO graphics for now. /EC/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       71  85  70  86 /  40  60  11  58
Meridian      71  85  71  86 /  55  65  12  50
Vicksburg     72  85  71  86 /  27  39  11  49
Hattiesburg   72  86  71  88 /  41  68  12  58
Natchez       71  84  71  85 /  33  42  10  48
Greenville    71  88  71  88 /  12  34  13  55
Greenwood     71  88  70  87 /  25  28   9  53

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

NF/EC/LP
Hazardous weather outlook, Sep 4, 2:45 PM CDT, 5 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
245 PM CDT Sun Sep 4 2022

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
051945-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
245 PM CDT Sun Sep 4 2022

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and south central Mississippi.

.DAY ONE...Tonight and Monday

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Saturday.

20

&&

...HAZARD LEGEND...

No short term hazards expected.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

Nearby

Flash Flood Warnings in Mississippi, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.